MAUDE Adverse Event Report: AVANOS MEDICAL, INC. HALYARD; TUBE, FEEDING

AVANOS MEDICAL, INC. HALYARD; TUBE, FEEDING
Model Number 45758
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
Dobhoff feeding tubes: since a few months ago, staff reporting issues that after insertion and x-ray confirmation of placement, the guide wire is unable to be removed.Staff also reporting that they are able to flush tube prior to insertion but not after insertion.No change in practice or process.This has occurred at least 10 times, 7 that we area able to confirm with the same lot number.Upon investigation, staff reporting 6-8 times last month that they experienced difficulty, but thought it was their insertion techniques.This has occurred in our hospital and in our long-term acute care hospital (ltach) unit.We have about 4 tubes with packaging that we will be returning to the company.No patients have been directly injured in these incidents: however, they have had to have the tubes removed, replaced, have another x-ray to verify placement.This has caused some delay to initiation of medications and or feedings, but again, no harm or adverse outcome to patients.We reported a similar event about a year ago.Manufacturer response for tube, feeding, halyard (per site reporter).The stock of tubes with the affected lot number have been removed and will be replaced by the company.We will be returning the tubes and packaging to the manufacturer.
 
Event or Problem Description
Since a few months ago, staff reporting issues that after feeding tube insertion and x-ray confirmation of placement, the guide wire is unable to be removed.Staff also reporting that they are able to flush tube prior to insertion but not after insertion.No change in practice or process.This has occurred at least 10 times, 7 that we are able to confirm with the same lot number.Upon investigation, staff reporting 6-8 times last month that they experienced difficulty, but thought it was their insertion techniques.This has occurred in our hospital and in our long-term acute care hospital (ltach) unit.We have about 4 tubes with packaging that we will be returning to the company.No patients have been directly injured in these incidents: however, they have had to have the tubes removed, replaced, have another x-ray to verify placement.This has caused some delay to initiation of medications and or feedings, but again, no harm or adverse outcome to patients.We reported a similar event about a year ago.Manufacturer response for tube, feeding, halyard (per site reporter).The stock of tubes with the affected lot number have been removed and will be replaced by the company.We will be returning the tubes and packaging to the manufacturer.
 
Event or Problem Description
 
Event or Problem Description
Since a few months ago, staff reporting issues that after feeding tube insertion and x-ray confirmation of placement, the guide wire is unable to be removed.Staff also reporting that they are able to flush tube prior to insertion but not after insertion.No change in practice or process.This has occurred at least 10 times, 7 that we are able to confirm with the same lot number.Upon investigation, staff reporting 6-8 times last month that they experienced difficulty, but thought it was their insertion techniques.This has occurred in our hospital and in our long-term acute care hospital (ltach) unit.We have about 4 tubes with packaging that we will be returning to the company.No patients have been directly injured in these incidents: however, they have had to have the tubes removed, replaced, have another x-ray to verify placement.This has caused some delay to initiation of medications and or feedings, but again, no harm or adverse outcome to patients.We reported a similar event about a year ago.The device involved in this report was a halyard product, not a medtronic product as previously described.Manufacturer response for tube, feeding, halyard (per site reporter).The stock of tubes with the affected lot number have been removed and will be replaced by the company.We will be returning the tubes and packaging to the manufacturer.
 
Event or Problem Description
Since a few months ago, staff reporting issues that after feeding tube insertion and x-ray confirmation of placement, the guide wire is unable to be removed.Staff also reporting that they are able to flush tube prior to insertion but not after insertion.No change in practice or process.This has occurred at least 10 times, 7 that we area able to confirm with the same lot number.Upon investigation, staff reporting 6-8 times last month that they experienced difficulty, but thought it was their insertion techniques.This has occurred in our hospital and in our long-term acute care hospital (ltach) unit.We have about 4 tubes with packaging that we will be returning to the company.No patients have been directly injured in these incidents: however, they have had to have the tubes removed, replaced, have another x-ray to verify placement.This has caused some delay to initiation of medications and or feedings, but again, no harm or adverse outcome to patients.We reported a similar event about a year ago.The device involved in this report was a halyard product, not a medtronic product as previously described.Manufacturer response for tube, feeding, halyard (per site reporter).The stock of tubes with the affected lot number have been removed and will be replaced by the company.We will be returning the tubes and packaging to the manufacturer.

Brand Name
HALYARD
Common Device Name
TUBE, FEEDING
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8815329
Report Number8815329
Device Sequence Number3109279
Product Code KNT
UDI-Device Identifier10680651457582
UDI-Public(01)10680651457582
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/01/2019
Report Date (Section F) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45758
Device Catalogue Number20-7431AIV2
Device Lot Number0002979520
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer07/23/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date07/23/2019
07/24/2019
07/26/2019
09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/01/2019